Alert archive / Wisconsin / Frost Advisories in 2024
Frost Advisory 9, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Oct 4, 2024, 2:45 PM CDT for 8 counties in Wisconsin. It took effect at Oct 5, 2024, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2024, 2:45 PM CDT (19:45 UTC)
- In effect from
- Oct 5, 2024, 1:00 AM CDT
- Expired
- Oct 5, 2024, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 4, 12:12 PM CDT, 2 hours 33 minutes earlier. Its key messages:
- Elevated fire weather conditions remain expected today due to low afternoon relative humidity.
- Frost will be possible at times early to middle of next week.
- Gusty southwest winds from 30 to 40 mph will be possible Saturday afternoon. A Gale Watch has been issued on Green Bay and Lake Michigan.
- Light to moderate rain is forecast Saturday evening and overnight. There is a 50 to 80% chance of rainfall greater than 0.10 inches across the area.
Area forecast discussion, Oct 4, 12:12 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1212 PM CDT Fri Oct 4 2024 Updated aviation portion for 18Z TAF issuance .KEY MESSAGES... - Elevated fire weather conditions remain expected today due to low afternoon relative humidity. - Frost will be possible at times early to middle of next week. - Gusty southwest winds from 30 to 40 mph will be possible Saturday afternoon. A Gale Watch has been issued on Green Bay and Lake Michigan. - Light to moderate rain is forecast Saturday evening and overnight. There is a 50 to 80% chance of rainfall greater than 0.10 inches across the area. && .DISCUSSION... Issued at 330 AM CDT Fri Oct 4 2024 Short Term...Today...Tonight...and Saturday A weak cold front moved across the region last night and managed to produce a hundredth of an inch of rain in a few places despite a very dry atmosphere. The clouds associated with it should exit the lakeshore counties by sunrise. Skies will be mostly sunny today, with temperatures close to normal. Dry vegetation and low relative humidity will make for higher fire potential. Skies will be clear tonight. Surface winds will be fairly light, but boundary layer winds will increase after midnight and keep temperatures from falling as much as they would otherwise. A steady light breeze and dry air near the surface should prevent significant frost in the north. Saturday will be breezy and warm, with south winds increasing ahead of a cold front and strong upper level trough. Highs will be around ten degrees above average. Relative humidities will not be as low as today, but gusty south winds and dry vegetation could make for increased fire potential. Long Term...Saturday Night Through Thursday Focus in this part of the forecast remains on rain chances on Saturday night, followed by frost potential early next week. Precipitation: A 120 kt jet streak will push a dynamic shortwave and cold front across the region on Saturday night. Like the past few nights, still seeing a narrow, fast moving ribbon of precipitable water values upwards of 180% of normal and elevated instability from 500-800 j/kg. Despite the dynamics, forecast soundings indicate difficulty in achieving deep saturation. Highest chances of rain will occur over far northern WI (70-80%) which is in closer proximity to the strongest dynamics. NBM probabilities show a 50-80% chance of over 0.10 inches of rain across the region (highest near the U.P. border). The chance of rain will end by late Saturday night. Thereafter, dry weather remains forecast thanks to high pressure at the surface and northwest flow aloft. Frost potential: Colder temperatures will move into the region from Sunday through the middle of next week. Low temps will be cold enough for frost north of Highway 29 most nights. But breezy northwest winds may prohibit frost formation on Sunday night despite forecast lows in the middle 30s. Higher chances of frost will occur on Monday, Tuesday and maybe even Wednesday night. && .AVIATION...for 18Z TAF Issuance Issued at 1212 PM CDT Fri Oct 4 2024 VFR conditions and mostly clear skies should continue through Saturday afternoon. Winds will increase just above the surface across central and north-central Wisconsin late tonight into early Saturday morning. This will cause some LLWS to develop until the boundary layer mixes down to the surface. Once this occurs, southeast surface winds will increase to 15 to 25 mph with higher gusts Saturday afternoon and evening, which could result in crosswind considerations at some airports. A cold front will bring showers and thunderstorms and a period of MVFR conditions Saturday night. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....RDM/MPC AVIATION.......Kurimski
Hazardous weather outlook, Oct 4, 2:41 PM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 241 PM CDT Fri Oct 4 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 241 PM CDT Fri Oct 4 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Elevated fire weather conditions will continue through this afternoon due to low relative humidities ranging from 25 to 35 percent. Areas of frost are possible across northern Wisconsin tonight. A Frost Advisory has been issued for northern Wisconsin tonight. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms will be possible Saturday night, although severe weather is not expected. Areas of frost will be possible north of Highway 29 during the early morning hours Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-051945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 241 PM CDT Fri Oct 4 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Friday Conditions hazardous to small craft are expected at times Saturday through Sunday night. A period of southerly gales will be possible Saturday afternoon through late Saturday night. A Gale Warning has been issued. Kurimski/Goodin
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:18 AM CDT | Gale Watch | GRB | 12 hr | |
| Oct 4, 2:48 PM CDT | Gale Warning | GRB | 37 hr | |
| Oct 4, 2:48 PM CDT | Small Craft Advisory | GRB | 24 hr |
Nearby
Frost Advisories in Wisconsin, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.